Alert archive / Nevada / Special Weather Statements in 2016

Special Weather Statement, NWS Elko, NV

August 5, 2016Elko County, Nevada

NWS Elko, NV issued this special weather statement at Aug 5, 2016, 2:51 PM PDT for Elko County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 2:51 PM PDT (21:51 UTC)
Expired
Aug 5, 2016, 3:15 PM PDT
In force
24 min
Issued by
NWS Elko, NV

County Elko County, NV

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS85 KLKN 052151
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
251 PM PDT FRI AUG 5 2016
 
NVZ034-038-052215-
SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
251 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 315 PM
PDT...

AT 250 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAMOILLE...MOVING NORTH AT 15 MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH
BLOWING DUST REDUCING VISIBILITIES TO 2 MILES OR LESS AND MODERATE
RAIN.

LOCATIONS IMPACTED INCLUDE...
LAMOILLE AND SPRING CREEK. 

LAT...LON 4061 11549 4064 11563 4082 11564 4074 11531
TIME...MOT...LOC 2150Z 201DEG 12KT 4069 11552 

$$

86

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:47 PM PDT, 4 minutes earlier.

Area forecast discussion, Aug 5, 2:47 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Elko NV
247 PM PDT Fri Aug 5 2016

.SYNOPSIS...Showers and thunderstorms will continue into the early
evening. By tomorrow, drier and more stable air will enter the
forecast area, with the best activity located along the
Utah/Idaho borders. Quiet but breezy weather will had by all for
Sunday. Highs during the weekend will be in the mid 80s to low
90s.

&&

.SHORT TERM...Tonight through Sunday. Convective activity got a
start earlier today and is continuing as we speak. One
thunderstorm cell went over the Austin RAWS and recorded a quick
0.22 inches. The showers and thunderstorms are expected to
continue during the afternoon and evening. Overnight lows will be
in the upper 40s to low 60s.

For Saturday, look for a more stable and drier air mass across
northern and central Nevada. The eastern part of Nevada, along the
Utah and Idaho borders, will see mainly isolated showers and
thunderstorms. Afternoon highs will be in the mid 80s to low 90s.
Clearing will commence for the overnight, with lows dipping down
into the upper 40s to low 60s.

On Sunday, winds will increase out ahead of an upper level
shortwave trough. Many locations will see breezy conditions with
speeds of 20-25 mph. No precipitation is expected and highs will
be in the upper 80s to low 90s.

.LONG TERM...Sunday night through Thursday. An upper level low
moves deeper into Washington Sunday night resulting in weak
instability over portions of northern Nevada. Monday into next
week the low over the pacific northwest will gradually drift east-
northeast into northern Idaho and western Montana leaving weak
flow aloft over Nevada. Dry conditions with near normal
temperatures are expected next week.

&&

.AVIATION...Moisture and instability over central and eastern
Nevada today will cause thunderstorms through the afternoon and
into the early evening hours. Main terminal impacts are expected
at KELY, KWMC, and KEKO where vis and cigs may briefly be
reduced.

&&

.FIRE WEATHER...Isolated to scattered showers and thunderstorms
will continue across fire zones 454, 455, 457, 468-470 through
the evening hours. Where storms have passed over automated sites,
rain amounts have been robust. For tomorrow, a drier air mass will
push into the area from the west, limiting coverage to the border
with Utah and Idaho. It will be breezy during the day but speeds
are going to below critical thresholds. Highs will be in the mid
80s to low 90s. On Sunday, expecting a trough to move into
northern CA, bringing another day of breezy winds. It looks like
fire zones 455 and 470 wind/RH conditions will be borderline
critical, and so have decided not to issue any fire weather
headline products. Afternoon breezes will continue Monday through
Wednesday, especially across fire zone 455. At this time,
conditions do not appear critical, but will continue watching.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

86/98/98/86

In the hours before

Special weather statement, Aug 5, 1:32 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
132 PM PDT FRI AUG 5 2016

NVZ038-052115-
SOUTHWEST ELKO COUNTY NV-
132 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 215 PM
PDT...

AT 132 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF SOUTH FORK...MOVING NORTHEAST AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL ELKO
COUNTY.

LAT...LON 4070 11593 4072 11597 4084 11590 4080 11580
TIME...MOT...LOC 2032Z 217DEG 6KT 4075 11591

99/86
Special weather statement, Aug 5, 1:52 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
152 PM PDT FRI AUG 5 2016

NVZ038-052130-
SOUTHWEST ELKO COUNTY NV-
152 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 230 PM
PDT...

AT 151 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELKO...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELKO.

LAT...LON 4072 11588 4073 11597 4090 11592 4085 11572
TIME...MOT...LOC 2051Z 215DEG 12KT 4080 11586

99/86
Special weather statement, Aug 5, 2:10 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
210 PM PDT FRI AUG 5 2016

NVZ036-038-052200-
SOUTHWEST ELKO COUNTY NV-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
210 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA AND SOUTH CENTRAL
ELKO COUNTIES UNTIL 300 PM PDT...

AT 209 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINE VALLEY...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PINE VALLEY.

LAT...LON 4023 11595 4025 11619 4054 11618 4051 11585
TIME...MOT...LOC 2109Z 186DEG 20KT 4034 11606

99/86
Special weather statement, Aug 5, 2:27 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
227 PM PDT FRI AUG 5 2016

NVZ031-052200-
NORTHERN ELKO COUNTY NV-
227 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
300 PM PDT...

AT 227 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GIBBS RANCH...MOVING NORTH AT 15 MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GIBBS RANCH.

LAT...LON 4150 11530 4153 11543 4176 11548 4164 11501
TIME...MOT...LOC 2127Z 201DEG 13KT 4162 11531
Special weather statement, Aug 5, 2:33 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
233 PM PDT FRI AUG 5 2016

NVZ035-037-052200-
WHITE PINE COUNTY NV-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
233 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WEST
CENTRAL WHITE PINE COUNTIES UNTIL 300 PM PDT...

AT 232 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF MODERATE
THUNDERSTORMS NEAR PINTO SUMMIT AND EUREKA...MOVING NORTH AT 15 MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG
WITH PEA SIZED HAIL AND BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
EUREKA...PINTO SUMMIT AND PANCAKE SUMMIT.

LAT...LON 3933 11584 3937 11599 3962 11597 3948 11557
TIME...MOT...LOC 2132Z 201DEG 12KT 3947 11585

86
Special weather statement, Aug 5, 2:51 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
251 PM PDT FRI AUG 5 2016

NVZ034-038-052215-
SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
251 PM PDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 315 PM
PDT...

AT 250 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAMOILLE...MOVING NORTH AT 15 MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM, ALONG WITH
BLOWING DUST REDUCING VISIBILITIES TO 2 MILES OR LESS AND MODERATE
RAIN.

LOCATIONS IMPACTED INCLUDE...
LAMOILLE AND SPRING CREEK.

LAT...LON 4061 11549 4064 11563 4082 11564 4074 11531
TIME...MOT...LOC 2150Z 201DEG 12KT 4069 11552

86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:06 PM PDTSpecial Weather StatementLKN24 min
Aug 4, 5:47 PM PDTAreal Flood AdvisoryLKNNye3 hr
Aug 5, 11:19 AM PDTSpecial Weather StatementLKN26 min
Aug 5, 11:43 AM PDTSpecial Weather StatementLKNEureka32 min
Aug 5, 11:57 AM PDTSpecial Weather StatementLKNLander33 min
Aug 5, 12:07 PM PDTSpecial Weather StatementLKNLander23 min
Aug 5, 12:33 PM PDTSpecial Weather StatementLKNEureka27 min
Aug 5, 12:52 PM PDTSpecial Weather StatementLKN38 min
Aug 5, 1:32 PM PDTSpecial Weather StatementLKN43 min
Aug 5, 1:52 PM PDTSpecial Weather StatementLKNElko38 min
Aug 5, 2:10 PM PDTSpecial Weather StatementLKNEureka50 min
Aug 5, 2:27 PM PDTSpecial Weather StatementLKNElko33 min
Aug 5, 2:33 PM PDTSpecial Weather StatementLKN27 min
Aug 5, 3:03 PM PDTSpecial Weather StatementLKN42 min
Aug 5, 3:13 PM PDTSpecial Weather StatementLKN32 min
Aug 5, 3:21 PM PDTSpecial Weather StatementLKN24 min
Aug 5, 3:30 PM PDTSpecial Weather StatementLKN30 min
Aug 5, 4:19 PM PDTSpecial Weather StatementLKNElko26 min

Nearby

Special Weather Statements in Nevada, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.